Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 95, NWS Medford, OR

September 26, 2021

NWS Medford, OR issued this small craft advisory at Sep 26, 2021, 2:25 PM PDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2021, 2:25 PM PDT (21:25 UTC)
Expired
Sep 29, 2021, 5:00 AM PDT
In force
63 hr
Issued by
NWS Medford, OR

The text

As transmitted.

627 
WHUS76 KMFR 262125
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
225 PM PDT Sun Sep 26 2021

PZZ370-271030-
/O.CAN.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.EXT.KMFR.SE.W.0058.210926T2125Z-210927T1200Z/
/O.NEW.KMFR.SC.Y.0095.210927T1200Z-210929T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
225 PM PDT Sun Sep 26 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...For the Hazardous Seas Warning, south winds 20 to 30 kt
  and very steep and hazardous seas 8 to 12 ft expected. For the 
  Small Craft Advisory, seas 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, from 5 AM Monday to 5 AM PDT 
  Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ356-376-271030-
/O.CAN.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.NEW.KMFR.SC.Y.0095.210926T2125Z-210929T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
225 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
  building seas to 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ350-271030-
/O.UPG.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.NEW.KMFR.SC.Y.0095.210926T2125Z-210929T1200Z/
/O.EXB.KMFR.SE.W.0058.210926T2125Z-210927T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
225 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 7 to 11 ft expected. For the Small Craft Advisory, south
  winds 20 to 30 kt with gusts up to 35 kt and then building seas 
  to 10 to 15 ft at 14 seconds expected.

* WHERE...Hazardous seas warning will impact most areas north of
  Coos Bay and areas south of Coos Bay beyond 5NM from shore.
  Small Craft Advisory conditions will affect all other areas.
  Then Small Craft Advisory conditions will affect all areas 
  Monday.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, until 5 AM PDT Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
943 
WHUS76 KMFR 270838
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
138 AM PDT Mon Sep 27 2021

PZZ370-272145-
/O.CON.KMFR.SE.W.0058.000000T0000Z-210927T1200Z/
/O.CON.KMFR.SC.Y.0095.210927T1200Z-210929T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
138 AM PDT Mon Sep 27 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 AM PDT WEDNESDAY...

* WHAT...For the Hazardous Seas Warning, south winds 20 to 30 kt 
  and very steep and hazardous seas 8 to 12 ft expected. For the 
  Small Craft Advisory, seas 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, from 5 AM Monday to 5 AM PDT 
  Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-272145-
/O.CON.KMFR.SE.W.0058.000000T0000Z-210927T1200Z/
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
138 AM PDT Mon Sep 27 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 7 to 11 ft expected. For the Small Craft 
  Advisory, south winds 20 to 30 kt with gusts up to 35 kt and 
  then building seas to 10 to 15 ft at 14 seconds expected.

* WHERE...Hazardous seas warning will impact most areas north of 
  Coos Bay and areas south of Coos Bay beyond 5NM from shore. 
  Small Craft Advisory conditions will affect all other areas. 
  Then Small Craft Advisory conditions will affect all areas 
  Monday.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, until 5 AM PDT Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ356-376-272145-
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
138 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  building seas to 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
274 
WHUS76 KMFR 272107
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
207 PM PDT Mon Sep 27 2021

PZZ350-356-370-376-281015-
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
207 PM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...Building swell dominated steep seas 12 to 16 ft at 14 
  seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
381 
WHUS76 KMFR 280929
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
229 AM PDT Tue Sep 28 2021

PZZ350-356-370-376-282230-
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
229 AM PDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...Swell-dominated steep seas 12 to 16 ft at 14 seconds 
  expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Steep seas could capsize or damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
082 
WHUS76 KMFR 282130
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PDT Tue Sep 28 2021

PZZ350-356-370-376-291030-
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...Swell-dominated steep west northwest seas 10 to 14 ft at
  13 seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
665 
WHUS76 KMFR 290940
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
240 AM PDT Wed Sep 29 2021

PZZ350-356-370-376-291200-
/O.CON.KMFR.SC.Y.0095.000000T0000Z-210929T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
240 AM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

* WHAT...Swell-dominated steep west-northwest seas 7 to 10 ft at
  12 seconds.

* WHERE...All areas.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 8:44 AM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Sep 26, 8:44 AM PDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
844 AM PDT Sun Sep 26 2021

.Updated aviation discussion.

.UPDATE...Only few minor changes were needed this morning to
bring the forecast in line with the current satellite
observations, which show a significant inland push of the marine
layer into the Umpqua Basin and all of the coastal valleys.
Otherwise, area skies are clear this morning, although this
should change late in the day as clouds increase ahead of the
approaching frontal system due into the area tonight and
tomorrow. For more on this, and the rest of the forecast see the
previous discussion below. -BPN

&&

.AVIATION...26/18Z TAFs...Skies are clearing in Roseburg and are
clear for most other areas except the coast south of Cape Blanco. A
front will approach the forecast area today, and winds ahead of this
front will become gusty most areas this afternoon, especially the
coast (south winds) and areas east of the Cascades (southwest
winds).

Ceilings will lower to MVFR this afternoon at the coast, and rain
will arrive this evening with IFR ceilings/visibility. Mountain
obscuration, rain, and low ceilings will push inland by Monday
morning, making its way to areas east of the Cascades by Monday
afternoon.

There is still some wildfire smoke in Siskiyou county that will
bring some areas of low visibility. Keene

&&

.MARINE...Updated 830 AM PDT Sunday 26 September 2021...
Marine stratus and fog is expected across the waters through Sunday
morning, limiting visibility below 1 mile at times in the thickest
patches. Seas continue to be dominated by westerly swell with a
dominant period of 14 seconds, that will lower to 13 seconds Sunday
afternoon.

Late Sunday morning through Sunday night, south winds and seas will
increase ahead of an approaching cold front. Mixed seas with
northwest swell at 13 seconds and steep wind seas are expected
Sunday. Winds have trended faster north of Cape Blanco and as a
result have issued a hazardous seas warning from the Umpqua River
north beyond 10 NM. The general area with the strongest winds and
steepest waves will likely occur from Bandon northward beyond 10 NM,
with winds approaching gales north of Florence.

Behind the front on Monday, seas will remain elevated and steep into
mid-week due to building northwest swell with another frontal
passage Monday night. Thunderstorms will be possible over all waters
north of Cape Mendocino Monday afternoon/evening, but will be
increasingly possible over the waters north of Florence.   -Miles

&&

.PREV DISCUSSION... /Issued 501 AM PDT Sun Sep 26 2021/

DISCUSSION...26/00Z NAM/GFS/EC in.

There is extensive marine stratus over the coastal waters,
along the coast, in the coastal valleys, and the Umpqua Basin
almost as far inland as Roseburg. Other than that, a band of high
clouds is over the east side, moving east.

The recent warm and dry pattern will end today. Southwest flow
aloft continues to increase over the area as a long wave trough
approaches the coast. The cooling trend over the inland areas will
continue. Inland highs Sunday will be around 5 degrees cooler
than the Saturday highs, but still around 5 degrees above normal
in the Umpqua Basin and around 10 degrees above normal over the
remaining inland areas. Dry conditions will prevail through this
morning. Rain possible along the coast this afternoon, becoming
likely by this evening. The chance of rain will progress into the
Coast Range and Umpqua Basin tonight.

Inland highs Monday will cool to 5 to 10 degrees below normal
over the west side and near normal east of the Cascades.
Precipitation will spread over the rest of the west side Monday
morning and early Monday afternoon, and over the east side Monday
afternoon and evening. The front itself will move onshore Monday
morning and move out to the east of the Medford forecast area
Monday night. Snow levels will lower to between 5000 and 6000 feet
behind the front.

The upper trough will move onshore Monday night, and post-
frontal showers will diminish as the upstream long wave ridge
moves in, ending Tuesday evening. Tuesday will likely be the
coolest day of the coming week with inland highs 10 to 15 degrees
below normal. Higher elevations may see an inch or two of snow
with the post-frontal showers.

The ridge will break to the east Wednesday as the strong
progressive pattern remains in place. Flow aloft will turn
southwesterly again. Wednesday highs will be quite a bit warmer,
generally near normal to just below normal over the inland areas.
The next front will bring light precipitation to the areas
Wednesday night into Thursday evening. However, most of the energy
associated with this system will be directed to the north of the
Medford forecast area, and thus the associated precipitation will
be mostly limited to the coast, Coast Range, and Umpqua Basin. It
will continue to warm over the inland areas, with highs near
normal over the Umpqua Basin and near normal to up to 5 degrees
above normal over the remainder of the inland areas.

The storm track will remain to the north thereafter, and the
remainder of the week and next weekend looks to be dry at this
time.

&&

FIRE WEATHER...Updated 300 AM PDT Sunday 26 September 2021...
The main fire weather concern in the near term is gusty winds and
low humidities east of the Cascades Sunday afternoon and evening.
Winds on Sunday will be 30 to 35 knots at 7000 to 9000 feet above
sea level. These winds will impact the higher terrain east of the
Cascades. This, combined with low humidities in the afternoon and
evening, will bring Red Flag Warning conditions to parts of the
area. A Red Flag Warning is in effect for fire weather zones 624,
625 and 285 this afternoon and evening. See RFWMFR for details.

It will be windy Monday as well with wind speeds, gusts, and
locations similar to the Sunday scenario. However, humidities will
be rising through Monday afternoon and evening as moist southerly
flow increases, so critical conditions are not expected.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM this afternoon to 7 PM PDT this
     evening for ORZ624-625.

CA...Red Flag Warning from 2 PM this afternoon to 7 PM PDT this
     evening for CAZ285.

Pacific Coastal Waters...
     Small Craft Advisory until 5 AM PDT Tuesday for
     PZZ350-356-370-376.
     Hazardous Seas Warning from 8 PM this evening to 5 AM PDT Monday
     for PZZ370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 1:48 AM PDTSmall Craft AdvisoryMFR12 min
Sep 26, 1:48 AM PDTHazardous Seas WarningMFR27 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.